Thunderstorm Wind, Champaign
- When
- June 27, 2:35 PM CST
- Where
- Champaign County, Urbana
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.100, -88.200
Few trees blown down near intersection of Busey and Green.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 27, 12:25 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 125 PM CDT MON JUN 27 2005 .DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER NORTHERN ONTARIO...WITH A WAVY FRONTAL BOUNDARY EXTENDING SOUTHWEST INTO THE CENTRAL PLAINS. A STAGNANT WARM AND HUMID AIRMASS REMAINED IN PLACE TO THE SOUTH AND EAST OF THE BOUNDARY. PRECIPITATION CHANCES IN THE JUICY AIRMASS THROUGH WEDNESDAY AND ON THURSDAY AS THE FRONT FINALLY PUSHES THROUGH THE REGION ARE THE MAIN FORECAST CONCERNS OVER THE NEXT FEW DAYS. 12Z MODELS ARE HAVING THEIR DIFFERENCES TODAY. THE MOST NOTABLE DIFFERENCES ARE HOW THE WEAK UPPER SYSTEM TO OUR SOUTHEAST EVOLVES AND THE TIMING OF THE FRONTAL PASSAGE ON THURSDAY. NONE OF THE MODELS SEEM TO HAVE A VERY GOOD HANDLE ON THE SOUTHEAST SYSTEM PER 12Z UPPER AIR CHARTS AND WATER VAPOR LOOPS...SO SOME MANUAL MODIFICATION WILL BE NEEDED THERE. THE GFS SOLUTION OF THE FROPA HAS BEEN MOST CONSISTENT AND HAS THE MOST MODEL SUPPORT...SO WILL TEND TO FOLLOW ITS SPEED (DESPITE THE MODEL HAVING CONVECTIVE FEEDBACK ISSUES). GUIDANCE TEMPERATURES CLOSE FOR OVERNIGHT LOWS...BUT SHOW SOME SPREAD ON AFTERNOON HIGHS. THIS SPREAD IS LIKELY A FUNCTION OF THE DIFFERING SOLUTIONS ON THE SOUTHEAST UPPER SYSTEM AND FEEL A BLEND OF TEMPERATURES IS THE BEST BET GIVEN THE MODEL DIFFICULTIES WITH THIS FEATURE. SHORT TERM...TODAY THROUGH THURSDAY... TONIGHT THROUGH TUESDAY NIGHT...THIS PERIOD SHOULD BE VERY MUCH LIKE THE PAST FEW DAYS. THE UNSTABLE AIRMASS IN PLACE...AIDED RESIDUAL OUTFLOW BOUNDARIES AND THE WEAK UPPER SYSTEM TO OUR SOUTHEAST...WILL CONTINUE TO SUPPORT WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. DEEP LAYER WIND FIELDS REMAIN WEAK AND FREEZING LEVELS REMAIN HIGH WHICH WILL LIMIT THE SEVERE WEATHER THREAT. WEDNESDAY...THE UPPER IMPULSE TO OUR SOUTHEAST WILL PULL AWAY AND THE AIRMASS WILL REMAIN MUCH AS IT IS TODAY. THIS WOULD SEEM TO SIGNAL A LOWER CHANCE FOR DIURNAL CONVECTION. HOWEVER...DEEP LAYER WIND FIELDS WILL BE STRENGTHENING AND THE FRONT TO OUR NORTHWEST WILL BE CLOSER. THE FRONT WILL PROBABLY BE TOO FAR AWAY TO TRIGGER ANY STORMS...BUT THERE MAY BE OUTFLOW BOUNDARIES AROUND COURTESY OF AN UPSTREAM MCS FROM TUESDAY NIGHT. WILL NOT CARRY SHOWER/STORM CHANCES AT THIS POINT DUE TO CONSIDERABLE UNCERTAINTY...BUT THIS SCENARIO WILL NEED TO BE WATCHED. WEDNESDAY NIGHT AND THURSDAY...POTENT UPPER WAVE WILL MOVE ACROSS THE CENTRAL U.S./CANADA BORDER DURING THE PERIOD AND PUSH A COLD FRONT THROUGH THE REGION. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AREAWIDE ALONG AND AHEAD OF THE FRONT. THE PRECIPITATION SHOULD BE MORE WIDESPREAD NORTH OF ILLINOIS (CLOSER TO THE BETTER DYNAMICS)... BUT THE FORCING ALONG THE BOUNDARY AND AIRMASS IT WILL BE MOVING THROUGH SHOULD SUPPORT SHOWER/STORM DEVELOPMENT. LONG TERM...FRIDAY THROUGH MONDAY...MODEL/ENSEMBLES IN REASONABLE AGREEMENT WITH THE PATTERN THAT WILL BE IN PLACE THROUGH THE PERIOD. RATHER ZONAL FLOW IS EXPECTED OVERALL...WITH MORE SEASONAL CONDITIONS THAN WE HAVE SEEN LATELY. IT WILL BE TOUGH TO PICK UP ON THE EXACT TIMING/PLACEMENT OF DISTINCT SHORT WAVES IN THIS PATTERN...THOUGH IT APPEARS THAT THE MOST FAVORED DAY FOR PRECIPITATION AT THIS POINT WILL BE MONDAY AS MORE VIGOROUS WAVE IS SUGGESTED. HOWEVER...GIVEN THE FACT THAT WE ARE IN A DROUGHT I WILL ERR ON THE DRY SIDE AT THIS TIME AND ALLOW MORE TIME FOR THE TIMING/TRACK OF THIS FEATURE TO BECOME MORE CLEAR. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. BAK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1106 AM CDT MON JUN 27 2005 ILZ027>031-036>038-040>043-047>051-281100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 1106 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY THIS EVENING OVER THE AREA. NO ORGANIZED SEVERE WEATHER IS EXPECTED... HOWEVER SOME OF THE STRONGER STORMS WILL BE SLOW MOVING... AND MAY PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON THURSDAY AS A COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-281100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON... SHELBYVILLE AND TAYLORVILLE 1106 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND SOUTHEASTERN ILLINOIS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA. THE MAIN THREATS FROM THESE STORMS WILL BE LOCALIZED HEAVY RAINFALL...AS ANY STORMS THAT DEVELOP WILL TEND TO BE SLOW MOVING. NO ORGANIZED SEVERE WEATHER IS EXPECTED...HOWEVER GUSTY WINDS MAY BE POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON TUESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
The Lincoln radar (KILX), 97 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Few trees blown down near intersection of Busey and Green.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455420.